U.S. doctors online nowAsk doctors free
Elkhart, IN
A 33-year-old female asked:

Is drinking, potentially heavily, and taking lithium, dangerous?

3 doctor answers6 doctors weighed in
Dr. Ryan Phasouk
Family Medicine 18 years experience
Always a concern: Drinking heavily, regardless if on prescription medications or not, is always a concern and a dangerous endeavor. If you feel you may have a drinking problem, then i would advise you to speak with your prescribing physician about this. All the best!
Dr. Heidi Fowler
Psychiatry 25 years experience
Yes: Per drugs.Com: "using lithium together with ethanol can increase nervous system side effects such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment." lithium and alcohol don't mix and it is bad for your underlying depression ; mood swings.
Dr. Daryl Tanski
Specializes in Psychiatry
Yes: Excessive alcohol use can lead to dehydration. Dehydration can lead to toxic levels of lithium.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 19-year-old female asked:
1 doctor answer1 doctor weighed in
A 35-year-old member asked:
1 doctor answer4 doctors weighed in
A 47-year-old member asked:
1 doctor answer2 doctors weighed in
A 44-year-old female asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 7, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.